You do not want to take drugs for your nausea, and sometimes ginger just is not an option. What can you do? Here are three tried and tested tips to cure that annoying nausea:
- Try the B6 fix. One of the most common, active ingredients in commercial anti-nausea medications is pyridoxine, otherwise known as vitamin B6. In clinical testing, vitamin B6 relieved the severe nausea and vomiting of early pregnancy, but, strangely, it did not work as well in women with only mild to moderate symptoms.
Since most anti-nausea medications have unpleasant side effects, such as drowsiness, taking B6 might be a better choice. Although you can get B6 from chicken, pork, dried beans, and whole grains, the amounts in these foods are probably not enough for the anti-nausea effect. If you are thinking of taking supplements, ask your doctor how much you can safely take.
- Sniff out some spices. Because peppermint and chamomile can both calm spasms in the digestive tract, either one may help with mild nausea; plus, they both make pleasant-tasting teas. Turmeric cannot be made into a tea, but it may help mild nausea, as well.
- Stop nausea at the source. Nausea or vomiting can be a drug side effect. Check with your doctor to see if you are taking a medication that may cause this – and follow his advice. Some antibiotics are mildly notorious for this kind of side effect. What may surprise you is that some herbs and supplements may cause trouble too – particularly if you take them in high amounts.
- Visit your chiropractor. Chiropractic adjustments fix damaged or dislocated nerves, muscles, and joints by bringing them back to their original position or restoring their mobility and function.If your nausea is caused by vertebral subluxation or a damage in the nervous system, then a trup to your chiropractor should be the most effective solution.
Nausea is caused by many varying reasons, and depending on the severity, may last up to a couple of days. Make sure that you are equipped with the right knowledge on how to attack nausea before it destroys you.
Just when you thought that aspirin is always good because it heals, you should also know that it poisons when taken in excessively.
Aspirin poisoning is an acute emergency in childhood caused by accidentally swallowing a large amount of aspirin. People may take a purposeful overdose in a suicide attempt or gesture. There are many aspirin-containing over-the-counter medicines with many different names. If you suspect a loved-one has ingested such medicine, read the label carefully on the container to determine its exact contents.
You would know that somebody is poisoned with aspirin if he has rapid heartbeat and breathing, fever, lethargy, vomiting episodes, confusion, and seizures. These happen because the overdose of aspirin causes the kidney to excrete excessive amount of potassium and sodium, to increase metabolic rate, and to lower blood sugar. With severe poisoning, excessive bleeding, liver damage, and coma can occur.
Aspirin poisoning occurs when somebody intentionally or accidentally swallows more than 95 tablets of children’s aspirin or about 20 tablets of aspirin tablets. While complete recovery can be achieved with appropriate treatment, possible complications can also occur including dehydration, bleeding disorders, accumulation of fluid in the lungs or brains, heart and kidney failure, and even death if not treated quickly and competently.
First-aid treatment for aspirin poisoning can be done through the following steps:
- After determining how much aspirin the patient has swallowed, call your doctor or poison control center immediately.
- If recommended by the doctor or the poison control center, try to make him vomit with syrup of ipecac. This is a non-prescription liquid that you should keep on hand when there are young children at home. Specific instructions are on the bottle. Do not give more than what is recommended on the label though. Then, give about one-half to one full glass of water immediately after the ipecac. Do not let the patient drink milk or carbonated beverages.
- Following are important reminders you should take note about medication for aspirin poisoning:
- Ipecac is not recommended for children under 6 months of age.
- Children six to eight months should take a dose of one teaspoon only.
- Children eight months to one year old should take a dose of two teaspoons.
- Children one to three years old should take a dose of up to three teaspoons.
- The recommended doses can be repeated after 30 minutes if vomiting does not occur.
- Whether the patient does or does not vomit, call your poison control center or physician again within 30 minutes. His stomach may need to be pumped.
- If none of the above works, bring the patient to the nearest emergency facility to have his stomach washed out.